Scaled control in the QED regime

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Scopus)

Abstract

We develop many-server asymptotics in the Quality-and-Efficiency-Driven (QED) regime for models with admission control. The admission control, designed to reduce the incoming traffic in periods of congestion, scales with the size of the system. For a class of Markovian models with this scaled control, we identify the QED limits for two stationary performance measures. We also derive corrected QED approximations, generalizing earlier results for the Erlang B, C and A models. These results are useful for the dimensioning of large systems equipped with an active control policy. In particular, the corrected approximations can be leveraged to establish the optimality gaps related to square-root staffing and asymptotic dimensioning with admission control. Keywords: Scaled control; QED regime; Halfin–Whitt regime; Queues in heavy traffic; Diffusion process; Asymptotic analysis
Original languageEnglish
Pages (from-to)750-769
JournalPerformance Evaluation
Volume70
Issue number10
DOIs
Publication statusPublished - 2013

Fingerprint

Dive into the research topics of 'Scaled control in the QED regime'. Together they form a unique fingerprint.

Cite this